Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 79, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Sep 10, 2015, 10:03 PM CDT for Clay County, Platte County, Missouri; Leavenworth County, Wyandotte County, Kansas. It was in force for 4 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2015, 10:03 PM CDT (03:03 UTC)
- Expired
- Sep 11, 2015, 2:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 73 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 10:19 PM CDT | HEAVY RAIN 3.15 | 4 N Gladstone, MO | |
| Sep 10, 10:35 PM CDT | FLASH FLOOD | Leavenworth, KS | STREET FLOODING |
| Sep 10, 11:00 PM CDT | FLASH FLOOD | 4 N Weatherby Lake, MO | 6 TO 12 INCHES WATER FLOWING ON GREEN HILLS ROAD NORTH OF 108TH STREET |
| Sep 10, 11:15 PM CDT | FLASH FLOOD | E Platte Woods, MO | SPILLWAY CLOSED DUE TO OVERFLOW FROM LAKE WAUKOMIS |
| Sep 10, 11:45 PM CDT | HEAVY RAIN 4.78 | 2 N Parkville, MO | |
| Sep 11, 12:23 AM CDT | HEAVY RAIN 5 | 4 N Gladstone, MO | MEASURED ON STORMWATCH GAUGE |
| Sep 11, 12:31 AM CDT | FLASH FLOOD | 2 Nw Weatherby Lake, MO | WATER OVER THE BRIDGE ON NW HAMPTON AND TIFFANY PARK RD. BRIDGE CLOSED TO TRAFFIC. |
| Sep 11, 12:47 AM CDT | HEAVY RAIN 5.55 | 1 Nw Parkville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3190 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
896
WGUS53 KEAX 110303
FFWEAX
KSC103-209-MOC047-165-110700-
/O.NEW.KEAX.FF.W.0079.150911T0303Z-150911T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 PM CDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEAVENWORTH COUNTY IN NORTHEASTERN KANSAS...
NORTHWESTERN WYANDOTTE COUNTY IN NORTHEASTERN KANSAS...
SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
NORTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 200 AM CDT
* AT 1002 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAS
ALREADY FALLEN...AND NEARLY STATIONARY THUNDERSTORMS WILL LEAD TO
ADDITIONAL HEAVY RAINFALL THIS EVENING. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY IF IT HAS NOT ALREADY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEAVENWORTH...GLADSTONE...LANSING...SMITHVILLE...PARKVILLE...
TONGANOXIE...PLATTE CITY...BASEHOR...WEATHERBY LAKE...KANSAS
CITY...LAKE WAUKOMIS...FERRELVIEW...PLATTE WOODS...EASTON...
TRACY...RENO...FAIRMOUNT...FARLEY...JARBALO AND KANSAS CITY INTL
ARPT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3936 9518 3940 9450 3923 9448 3919 9489
3903 9506 3898 9506 3898 9509 3896 9508
3897 9511 3897 9513 3898 9516 3896 9517
3896 9519 3897 9519
$$
322 follow-up statements
361
WGUS73 KEAX 110401
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1101 PM CDT THU SEP 10 2015
KSC103-209-MOC047-165-110700-
/O.CON.KEAX.FF.W.0079.000000T0000Z-150911T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-CLAY MO-
1101 PM CDT THU SEP 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
LEAVENWORTH...NORTHWESTERN WYANDOTTE...SOUTHEASTERN PLATTE AND
NORTHWESTERN CLAY COUNTIES...
AT 1059 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. LATEST GAUGE REPORTS INDICATE
OVER 4 INCHES OF RAIN HAS FALLEN ON THE NORTH SIDE OF THE KANSAS
CITY METRO..AND SIGNIFICANT FLASH FLOODING IS OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEAVENWORTH...GLADSTONE...LANSING...SMITHVILLE...PARKVILLE...
TONGANOXIE...PLATTE CITY...BASEHOR...WEATHERBY LAKE...KANSAS CITY...
LAKE WAUKOMIS...FERRELVIEW...PLATTE WOODS...EASTON...TRACY...RENO...
FAIRMOUNT...FARLEY...JARBALO AND KANSAS CITY INTL ARPT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3936 9518 3940 9450 3923 9448 3919 9489
3903 9506 3898 9506 3898 9509 3896 9508
3897 9511 3897 9513 3898 9516 3896 9517
3896 9519 3897 9519
$$
32120
WGUS73 KEAX 110653
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
153 AM CDT FRI SEP 11 2015
KSC103-209-MOC047-165-110702-
/O.EXP.KEAX.FF.W.0079.000000T0000Z-150911T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-CLAY MO-
153 AM CDT FRI SEP 11 2015
...THE FLASH FLOOD WARNING FOR LEAVENWORTH...NORTHWESTERN
WYANDOTTE...SOUTHEASTERN PLATTE AND NORTHWESTERN CLAY COUNTIES WILL
EXPIRE AT 200 AM CDT...
THE HEAVY RAIN HAS ENDED...AND THE INITIAL FLASH FLOODING THREAT HAS
ENDED. HOWEVER...FLOODING CONTINUES TO POSE A THREAT IN THE WARNED
AREA...AND THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL
FLOOD WARNING. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3936 9518 3940 9450 3923 9448 3919 9489
3903 9506 3898 9506 3898 9509 3896 9508
3897 9511 3897 9513 3898 9516 3896 9517
3896 9519 3897 9519
$$
LAFLINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 6:42 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 10, 6:42 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 642 PM CDT THU SEP 10 2015 .DISCUSSION... Issued at 216 PM CDT THU SEP 10 2015 In the near-term storms have begin to develop in the southeastern portion of the CWA along an outflow boundary left over from this morning's storms. To our west several clusterS of storms have also developed ahead of a mid-level speed max and associated shortwave trough and surface cold front. At this time expecting the activity in southern Nebraska to move southeast into the CWA early this evening. Main severe threats will be large hail, damaging wind, and locally heavy rainfall. The storms will move across much of the CWA this evening and the early overnight period. Behind the storms much cooler and drier air will begin to advect into the CWA. For tomorrow and into early next week we will see much cooler temperatures and dry weather. By the middle of the week we return to normal daytime high temperatures. Furthermore a series of low amplitude shortwave troughs will brush the CWA embedded in deep- layer southwest flow allowing for the chance of scattered showers/storms...but nothing appears too aggressive/organized at this time. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 630 PM CDT THU SEP 10 2015 Little change to going TAF. Confidence still moderate for upstream storms to consolidate into a cluster and move into terminals. Improving conditions after 05-06Z with VFR thereafter. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Pietrycha AVIATION...Blair
Hazardous weather outlook, Sep 10, 6:07 AM CDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 607 AM CDT THU SEP 10 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 607 AM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS MUCH OF THE AREA. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH THE PRIMARY THREATS BEING GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND MODERATE TO LOCALLY HEAVY RAINFALL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Sep 10, 9:15 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND DMG 4 S KANSAS CITY 39.04N 94.58W
09/10/2015 JACKSON MO FIRE DEPT/RESCUE
TREE LIMB FELL ONTO POWER LINES SOUTH OF DOWNTOWN KANSAS
CITY
&&
SBLAIRLocal storm report, Sep 10, 9:24 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
924 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 5 E KANSAS CITY 39.10N 94.48W
09/10/2015 E65 MPH JACKSON MO TRAINED SPOTTER
ESTIMATED 60-65 MPH WINDS AT MILE MARKER 6 ON INTERSTATE
70W.
&&
MELLLocal storm report, Sep 10, 9:31 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
931 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG 2 SE KANSAS CITY 39.08N 94.55W
09/10/2015 JACKSON MO FIRE DEPT/RESCUE
SEVERAL REPORTS FROM KC FIRE OF TREE LIMBS AND POWER
LINES DOWN...SOUTH AND EAST OF THE DOWNTOWN KC AREA
&&
SBLAIRLocal storm report, Sep 10, 9:35 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST 4 NNW GLADSTONE 39.27N 94.58W
09/10/2015 E60 MPH CLAY MO AMATEUR RADIO
&&
JLLocal storm report, Sep 10, 9:37 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLOOD KANSAS CITY 39.10N 94.58W
09/10/2015 JACKSON MO TRAINED SPOTTER
6 TO 8 INCHES OF STANDING WATER ON I-35 AT MILEMARKER 1.2
&&
32Local storm report, Sep 10, 9:53 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
953 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST INDEPENDENCE 39.09N 94.42W
09/10/2015 E50 MPH JACKSON MO PUBLIC
40 TO 50 MPH WINDS ESTIMATED.
&&
MELLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 50 min |
| Sep 10, 8:51 PM CDT | Special Weather Statement | EAX | Schuyler | 24 min |
| Sep 10, 9:08 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 4 hr |
| Sep 10, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 30 min |
| Sep 10, 9:27 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 4 hr |
| Sep 10, 9:51 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 54 min |
| Sep 10, 10:25 PM CDT | Flash Flood Warning | EAX | Clay, Jackson | 4 hr |
| Sep 10, 10:45 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 31 min |
| Sep 10, 11:18 PM CDT | Special Weather Statement | EAX | Henry, Johnson | 42 min |
| Sep 11, 1:28 AM CDT | Areal Flood Warning | EAX | Clay, Jackson, Platte | 9 hr |
| Sep 10, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 50 min |
| Sep 10, 8:22 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 23 min |
| Sep 10, 8:30 PM CDT | Areal Flood Advisory | EAX | Johnson | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.